Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Albuquerque, NM

July 30, 2001Santa Fe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 30, 2001, 6:54 PM MDT for Santa Fe County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 30, 2001, 6:54 PM MDT (00:54 UTC)
Expired
Jul 30, 2001, 7:45 PM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 88 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2001-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2001-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2439 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 310054
SVRABQ

NMC049-310145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 PM MDT MON JUL 30 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LA CIENEGA...OR ABOUT 10 MILES SOUTHWEST
  OF SANTA FE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES NORTHWEST OF SANTA FE AT 715 PM MDT

THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.

LAT...LON 3565 10623 3555 10612 3566 10590 3589 10600

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:00 PM MDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 30, 3:00 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT MON JUL 30 2001

WITH OVER AN INCH OF PRECIPITABLE WATER...I AM PLANNING TO GO WITH
30 TO 50 PCT POPS ACROSS THE WEST TONIGHT. THIS IS SUBJECT TO CHANGE
AT THE LAST MINUTE THOUGH AS THERE IS LESS LIGHTNING ACROSS THE WEST
THAN I HAD EXPECTED AT THIS TIME. TEMPS OF 78 AT GUP AND GNT EXPLAIN
THE LACK OF CONVECTION.

THE OVERALL PATTERN HAS THE UPPER HIGH SHIFTING EAST AS AN UPPER
TROUGH GOES BY TO THE NORTH. THEN THE UPPER HIGH BEGINS TO EXPAND
BACK TO THE WEST TUESDAY NIGHT. AS THE TROF TO THE NORTH PASSES
BY...A SFC FRONT DROPS INTO THE NORTHEAST WEDNESDAY. AM GOING WITH
CHC POPS FOR EAST ON WEDNESDAY.

AS THE TROUGH PASSES BY TO THE NORTH TOMMORROW...I EXPECT SOME
DRYING ACROSS OUR NORTHERN ZONES. THUS WILL GENERALLY HAVE 10 TO 20
POPS ACROSS THE NORTH FOR TUESDAY AND CONTINUED 30 TO 40 POPS IN THE
SOUTHERN ZONES. LONG WAVE PATTERN CONTINUES TO APPEAR STABLE. WE ARE
JUST CYCLING THROUGH A PATTERN OF TROFS DROPPING DOWN INTO THE PAC
NW AND LIFTING OUT WITH THE UPPER HIGH SLOSHING BACK AND FORTH
ACROSS THE SOUTH CENTRAL STATES. CLIMO FOR EXTENDED. JWS

ABQ BB 068/0u91 066/092 068 46432
SAF BB 058/087 058/089 058 46442
TCC BB 068/097 069/097 069 46533

.ABQ...NONE.

In the hours before

Local storm report, Jul 30, 4:16 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUL 30 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    7 E TUCUMCARI             NM   1.00 INCH HAIL
07/30/01   QUAY

0350 PM    CLOVIS                    NM   FLOOD
07/30/01   CURRY                          MOTORISTS STRANDED IN
                        A                  FLOODED INTERSECTIONS.
                                          REPORTED BY LAW ENFORCEMENT

CA

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.